A 41-year-old female asked:
Disclaimer

my left ankle is swollen no pain. i am taking plaquenil (hydroxychloroquine) for about 6 months?

2 doctor answers
Dr. Joseph Newman
32 years experience Podiatry
It might be: Plaquenil (hydroxychloroquine) can cause swelling of the feet and ankles in some. Your prescribing doctor might be of help in determining if this is a side effect. Ankle swelling, if from the joint might indicate possible arthritis (Plaquenil (hydroxychloroquine) (hydroxychloroquine) is sometimes used in treating inflammatory arthritis, such as rheumatoid arthritis). Again, your doctor can be of help in sorting this out.
Answered on Mar 13, 2019
1
1 thank
Dr. Robert Kornfeld
41 years experience Podiatry
Plaquenil (hydroxychloroquine): Although you didn't state why you are on plaquenil, (hydroxychloroquine) my assumption is that you are being treated for an inflammatory arthritis. Even if the joint is not painful, there can be joint enlargement and swelling while on medication.
Answered on Mar 13, 2019
2
2 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

Related questions:

A 29-year-old female asked:
Dr. Ronald Krauser
52 years experience Rheumatology
See details: Have your rheumatologist evaluate the issue. There are several possible causes for a rash in this area, some are more serious than others.
A 25-year-old female asked:
Dr. Michael Ham
27 years experience Ophthalmology
Dry eyes!: Sounds like you have dry eyes and possibly blepharitis. You need to see an eye md. The preservatives in the drops or the drops themselves could be c ... Read More
2
2 thanks
A 40-year-old female asked:
Dr. John Chiu
Dr. John Chiu answered
57 years experience Allergy and Immunology
Recurrent?: Does the swelling occur at the same side repeatedly or is this just a single episode? Fyi, there are many other treatment options for sle than plaque ... Read More
2
2 thanks
A 39-year-old member asked:
Dr. Clement Cheng
21 years experience Ophthalmology
Yes: Patients on Plaquenil (hydroxychloroquine) need to have routine screening for drug induced toxicity that can rarely affect the retina and vision. The ... Read More
3
3 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month